Alert archive / Tennessee / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 34, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 19, 2013, 2:02 AM CDT for 4 counties in Tennessee. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 19, 2013, 2:02 AM CDT (07:02 UTC)
- Expired
- Apr 19, 2013, 2:30 AM CDT
- In force
- 28 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Bedford County, TN, Cannon County, TN, Coffee County, TN, Rutherford County, TN
The radar
The Nashville radar (KOHX), 60 km from the middle of the area, began a volume at 07:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.0 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1942 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 190 m²/s²
- 0-3 km storm-relative helicity
- 289 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
668 WUUS54 KOHX 190702 SVROHX TNC003-015-031-149-190730- /O.NEW.KOHX.SV.W.0034.130419T0702Z-130419T0730Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 202 AM CDT FRI APR 19 2013 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN RUTHERFORD COUNTY IN MIDDLE TENNESSEE... NORTHEASTERN BEDFORD COUNTY IN MIDDLE TENNESSEE... SOUTHERN CANNON COUNTY IN MIDDLE TENNESSEE... NORTHWESTERN COFFEE COUNTY IN MIDDLE TENNESSEE... * UNTIL 230 AM CDT * AT 157 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60 MPH. THE STORM WAS 11 MILES NORTHEAST OF SHELBYVILLE...MOVING NORTHEAST AT 45 MPH. * LOCATIONS IMPACTED INCLUDE... WOODBURY...BRADYVILLE AND READYVILLE... PRECAUTIONARY/PREPAREDNESS ACTIONS... DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. && LAT...LON 3590 8633 3583 8592 3555 8633 3562 8651 TIME...MOT...LOC 0702Z 224DEG 41KT 3567 8632 $$ AL
1 follow-up statement
923 WWUS54 KOHX 190720 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 220 AM CDT FRI APR 19 2013 TNC003-015-031-149-190730- /O.CON.KOHX.SV.W.0034.000000T0000Z-130419T0730Z/ RUTHERFORD TN-BEDFORD TN-CANNON TN-COFFEE TN- 220 AM CDT FRI APR 19 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN COFFEE...SOUTHERN CANNON...NORTHEASTERN BEDFORD AND SOUTHEASTERN RUTHERFORD COUNTIES UNTIL 230 AM CDT... AT 215 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS OF UP TO 60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF WOODBURY...MOVING NORTHEAST AT 45 MPH. LOCATIONS IMPACTED INCLUDE... WOODBURY...READYVILLE...BRADYVILLE AND BEECHGROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3567 8630 3588 8624 3583 8592 3555 8633 TIME...MOT...LOC 0720Z 224DEG 41KT 3582 8614 $$ AL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 1:22 AM CDT, 40 minutes earlier.
Area forecast discussion, Apr 19, 1:22 AM CDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 122 AM CDT FRI APR 19 2013 .MESOSCALE UPDATE... EMBEDDED LINE OF CONVECTION WITH AN OCCASIONAL WIGGLE MOVING EAST AT 30 MPH HAS JUST MOVED EAST OF INTERSTATE 65. THE LINE HAS BEEN ACCOMPANIED BY BRIEF HEAVY DOWNPOURS ALONG WITH GUSTY WINDS WITH PASSAGE. SHEAR MARKERS HAVE KICKED OFF ALONG LINE FROM TIME TO TIME. BEST INSTABILITY CONTINUES TO REMAIN SOUTH OF MY CWA IN NORTH ALABAMA. EFFECTIVE BULK SHEAR IS STRONGER IN THAT AREA ALSO. IN BEHIND THE LINE SHOWERS EXTEND TO THE WEST OF THE TENNESSEE RIVER WITH LIGHT RAIN STILL FALLING AT JACKSON TENNESSEE. BOYD && .OHX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 6 AM CDT EARLY THIS MORNING FOR TNZ008>011- 027>034-059>066-075-077>080-094-095. && BOYD
Hazardous weather outlook, Apr 18, 5:03 PM CDT, 8 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 503 PM CDT THU APR 18 2013 TNZ005>011-022>034-056>066-075-077>080-093>095-191000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 503 PM CDT THU APR 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. ...WIND ADVISORY IN EFFECT THROUGH 1 AM CDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING AND TONIGHT ACROSS MIDDLE TENNESSEE. A LINE OF SHOWERS AND POTENTIALLY SEVERE THUNDERSTORMS WILL DEVELOP ALONG A COLD FRONT AND MOVE ACROSS MIDDLE TENNESSEE THIS EVENING THROUGH TONIGHT. THIS LINE OF STORMS IS EXPECTED TO REACH THE TENNESSEE RIVER BY MID-EVENING...THE I-65 CORRIDOR AROUND MIDNIGHT...AND EXIT EAST OF THE MID STATE BY SUNRISE FRIDAY MORNING. GUSTY SOUTH WINDS OF 15 TO 30 MPH WITH OCCASIONAL GUSTS UP TO 40 MPH WILL CONTINUE THROUGH THE EVENING HOURS TONIGHT...THUS A WIND ADVISORY WILL CONTINUE FOR ALL OF MIDDLE TENNESSEE THROUGH THE EVENING HOURS. SOME STORMS WITHIN THE LINE MAY BE SEVERE WITH DAMAGING WINDS. ISOLATED TORNADOES CANNOT BE RULED OUT. THE GREATEST POTENTIAL FOR SEVERE WEATHER WILL WEST OF INTERSTATE 65. HEAVY RAINFALL OF 1 TO 2 INCHES IS EXPECTED AREA WIDE WITH LOCALIZED TOTALS UP TO 3 INCHES...WHICH MAY CAUSE LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY PATCHY FROST IS POSSIBLE SATURDAY MORNING AS LOW TEMPERATURES FALL INTO THE MID TO UPPER 30S. .SPOTTER INFORMATION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS WILL BE NEEDED THROUGH TONIGHT. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 31/13
In the hours before
Special weather statement, Apr 18, 10:22 PM CDT, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1022 PM CDT THU APR 18 2013
TNZ005-006-022>025-056>058-093-094-190500-
BENTON-DICKSON-HICKMAN-HOUSTON-HUMPHREYS-LAWRENCE-LEWIS-MONTGOMERY-
PERRY-STEWART-WAYNE-
1022 PM CDT THU APR 18 2013
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MIDDLE TENNESSEE...
INCLUDING THE COUNTIES OF BENTON...DICKSON...HICKMAN ...HOUSTON
...HUMPHREYS...LAWRENCE...LEWIS...MONTGOMERY...PERRY... STEWART AND
WAYNE...
AT 1012 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF THUNDERSTORMS...SOME STRONG...EXTENDING FROM LAND
BETWEEN THE LAKES...TO NEAR CAMDEN...PARSONS...AND SAVANNAH...MOVING
EAST AT 20 MPH.
THESE STORMS WILL CROSS WESTERN MIDDLE TENNESSEE BETWEEN NOW AND
MIDNIGHT...AND PRODUCE LOCALLY HEAVY RAINFALL...WITH GUSTY WINDS TO
40 MPH POSSIBLE. SOME SPOTS MAY RECEIVE BETWEEN 1 AND 2 INCHES OF
RAINFALL...AND PONDING OF WATER IN LOW LYING AREAS CAN BE EXPECTED IN
AREAS OF THE HEAVIEST DOWNPOURS.
LAT...LON 3667 8786 3664 8784 3665 8721 3546 8741
3502 8756 3502 8799 3529 8799 3539 8803
3541 8798 3546 8805 3550 8798 3572 8804
3581 8798 3585 8805 3585 8820 3636 8810
3637 8801 3644 8807 3653 8804 3667 8808
19Special weather statement, Apr 18, 11:43 PM CDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1143 PM CDT THU APR 18 2013
TNZ006>008-025>028-057>062-075-093>095-190645-
BEDFORD-CHEATHAM-DAVIDSON-DICKSON-GILES-HICKMAN-LAWRENCE-LEWIS-
MARSHALL-MAURY-MONTGOMERY-ROBERTSON-RUTHERFORD-SUMNER-WAYNE-
WILLIAMSON-WILSON-
1143 PM CDT THU APR 18 2013
...SIGNIFICANT WEATHER ADVISORY FOR AREAS ALONG AND NEAR THE
INTERSTATE 65 CORRIDOR...INCLUDING THE CITIES OF SPRINGFIELD...
DICKSON...NASHVILLE...GALLATIN...MURFREESBORO...COLUMBIA...
LEWISBURG...PULASKI AND LAWRENCEBURG...
AT 1140 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SHOWERS AND ISOLATED THUNDERSTORMS...SOME
STRONG...EXTENDING FROM NEAR CLARKSVILLE...TO JUST EAST OF
BUCKSNORT...TO JUST EAST OF COLLINWOOD. THE MOVEMENT OF THE LINE
WAS EAST AT 30 MPH.
THESE SHOWERS AND STORMS WILL CROSS AREAS ALONG...AND NEAR...THE
INTERSTATE 65 CORRIDOR BETWEEN NOW AND 145 AM...AND PRODUCE LOCALLY HEAVY
RAINFALL...WITH GUSTY WINDS TO 40 MPH ALSO POSSIBLE. SOME SPOTS MAY
RECEIVE BETWEEN 1 AND 2 INCHES OF RAINFALL...AND PONDING OF WATER
IN LOW LYING AREAS CAN BE EXPECTED WHERE THE HEAVIEST DOWNPOURS OCCUR.
URBAN AREAS...LIKE NASHVILLE...WILL BE MOST VULNERABLE TO PONDING.
LAT...LON 3501 8761 3596 8755 3597 8753 3600 8754
3664 8742 3664 8628 3536 8648 3537 8659
3532 8660 3531 8667 3525 8675 3526 8682
3499 8683
19Special weather statement, Apr 19, 12:39 AM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1239 AM CDT FRI APR 19 2013
TNZ027-059>062-075-095-190645-
BEDFORD-DAVIDSON-GILES-MARSHALL-MAURY-RUTHERFORD-WILLIAMSON-
1239 AM CDT FRI APR 19 2013
...SIGNIFICANT WEATHER ADVISORY FOR BEDFORD...DAVIDSON...GILES...
MARSHALL...MAURY...RUTHERFORD AND WILLIAMSON COUNTIES...
AT 1233 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES
WEST OF SPRING HILL...TO COLUMBIA...TO 8 MILES NORTHWEST OF
PULASKI...MOVING NORTHEAST AT 45 MPH.
SOME LOCATIONS IN THE PATH INCLUDE SANTA FE...COLUMBIA...LYNNVILLE...
SPRING HILL...THOMPSONS STATION...I-65 EAST OF COLUMBIA...
CORNERSVILLE...FRANKLIN...LEWISBURG...BELFAST...CHAPEL HILL AND
FARMINGTON.
WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS...AS WELL AS
DANGEROUS CLOUD-TO-GROUND LIGHTNING AND BRIEF TORRENTIAL RAIN.
LAT...LON 3518 8717 3551 8713 3583 8715 3607 8647
3607 8645 3603 8640 3582 8638 3545 8647
ALSpecial weather statement, Apr 19, 1:24 AM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
124 AM CDT FRI APR 19 2013
TNZ008>010-027>031-059-061>064-075-077-078-095-190700-
BEDFORD-CANNON-CLAY-COFFEE-DAVIDSON-DE
KALB-GILES-JACKSON-MACON-MARSHALL-RUTHERFORD-SMITH-SUMNER-TROUSDALE-
WARREN-WILLIAMSON-WILSON-
124 AM CDT FRI APR 19 2013
...SIGNIFICANT WEATHER ADVISORY FOR AREAS BETWEEN INTERSTATE 65
AND THE CUMBERLAND PLATEAU...INCLUDING THE CITIES OF GALLATIN...
LAFAYETTE...LEBANON...MURFREESBORO...WOODBURY...SHELBYVILLE...
AND CARTHAGE...
AT 118 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SHOWERS AND THUNDERSTORMS...SOME STRONG...ALONG A LINE
EXTENDING FROM NEAR PORTLAND...TO NEAR MOUNT JULIET...CHAPEL HILL...
AND ELKTON...MOVING EAST AT 30 MPH.
WINDS AROUND 50 MPH ARE EXPECTED WITH THE STRONGER STORMS...WHICH WILL
BE CAPABLE OF BREAKING LIMBS AND BLOWING DOWN SHALLOW ROOTED TREES. YOU
CAN ALSO EXPECT DANGEROUS CLOUD TO GROUND LIGHTNING AND BRIEF TORRENTIAL
DOWNPOURS...WHICH MAY PRODUCE PONDING OF WATER IN LOW LYING AREAS.
LAT...LON 3662 8571 3531 8598 3536 8610 3533 8626
3539 8628 3532 8642 3536 8649 3537 8659
3532 8660 3531 8667 3525 8675 3526 8682
3518 8683 3519 8687 3663 8657
19Local storm report, Apr 19, 1:31 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
131 AM CDT FRI APR 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1256 AM TSTM WND DMG SPRING HILL 35.74N 86.92W
04/19/2013 MAURY TN LAW ENFORCEMENT
TREE ACROSS ROADWAY
&&
EVENT NUMBER OHX1300346
BOYDSpecial weather statement, Apr 19, 1:37 AM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
137 AM CDT FRI APR 19 2013
TNZ008>010-027>031-059-061>064-075-077-078-095-190730-
BEDFORD-CANNON-CLAY-COFFEE-DAVIDSON-DE
KALB-GILES-JACKSON-MACON-MARSHALL-RUTHERFORD-SMITH-SUMNER-TROUSDALE-
WARREN-WILLIAMSON-WILSON-
137 AM CDT FRI APR 19 2013
...SIGNIFICANT WEATHER ADVISORY FOR AREAS BETWEEN INTERSTATE 65
AND THE CUMBERLAND PLATEAU...INCLUDING THE CITIES OF GALLATIN...
LAFAYETTE...LEBANON...MURFREESBORO...WOODBURY...SHELBYVILLE...
AND CARTHAGE...
AT 118 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SHOWERS AND THUNDERSTORMS...SOME STRONG...ALONG A LINE
EXTENDING FROM NEAR PORTLAND...TO NEAR MOUNT JULIET...CHAPEL HILL...
AND ELKTON...MOVING EAST AT 30 MPH.
WINDS AROUND 50 MPH ARE EXPECTED WITH THE STRONGER STORMS...WHICH WILL
BE CAPABLE OF BREAKING LIMBS AND BLOWING DOWN SHALLOW ROOTED TREES. YOU
CAN ALSO EXPECT DANGEROUS CLOUD TO GROUND LIGHTNING AND BRIEF TORRENTIAL
DOWNPOURS...WHICH MAY PRODUCE PONDING OF WATER IN LOW LYING AREAS.
LAT...LON 3662 8571 3531 8598 3536 8610 3533 8626
3539 8628 3532 8642 3536 8649 3537 8659
3532 8660 3531 8667 3525 8675 3526 8682
3518 8683 3519 8687 3663 8657
19The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 10:22 PM CDT | Special Weather Statement | OHX | Benton, Dickson, Hickman, Houston, Humphreys, Lewis and 4 more | 98 min |
| Apr 18, 11:43 PM CDT | Special Weather Statement | OHX | Bedford, Cheatham, Davidson, Dickson, Giles, Hickman and 9 more | 2 hr |
| Apr 18, 11:57 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 33 min |
| Apr 19, 12:39 AM CDT | Special Weather Statement | OHX | Bedford, Marshall, Maury, Rutherford, Williamson | 66 min |
| Apr 19, 12:55 AM CDT | Severe Thunderstorm Warning | OHX | Maury, Williamson | 35 min |
| Apr 19, 1:11 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner, Trousdale, Wilson | 34 min |
| Apr 19, 1:24 AM CDT | Special Weather Statement | OHX | Bedford, Cannon, Coffee, Macon, Marshall, Rutherford and 4 more | 36 min |
| Apr 19, 1:37 AM CDT | Special Weather Statement | OHX | Bedford, Cannon, Coffee, Macon, Marshall, Rutherford and 4 more | 53 min |
| Apr 19, 2:18 AM CDT | Special Weather Statement | OHX | Cannon, Clay, Coffee, DeKalb, Jackson, Macon and 2 more | 57 min |
| Apr 19, 2:38 AM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy | 37 min |
| Apr 19, 3:07 AM CDT | Special Weather Statement | OHX | Grundy, Van Buren, Warren, White | 23 min |
| Apr 19, 3:10 AM CDT | Special Weather Statement | OHX | Clay, Overton, Putnam | 35 min |
| Apr 19, 3:35 AM CDT | Special Weather Statement | OHX | Cumberland, Van Buren | 55 min |
| Apr 19, 3:44 AM CDT | Special Weather Statement | OHX | Fentress, Overton, Pickett | 46 min |
| Apr 19, 1:37 PM CDT | Frost Advisory | OHX | Bedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more | 18 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.